Jump to content

marnian

Members
  • Posts

    46
  • Joined

  • Last visited

About marnian

  • Birthday 03/15/1983

Contact Methods

  • Website URL
    http://

Profile Information

  • Location
    Baltimore, MD

Recent Profile Visitors

1,925 profile views

marnian's Achievements

Newbie

Newbie (1/14)

0

Reputation

  1. It's hardly "proof" but I used a wheelchair for a few months and don't use one at all anymore. I have 2 main problems with your cardiologist's claims. 1) Using a wheelchair is pretty frustrating - it would be a rare, rare person that didn't do everything possible to get back out of the wheelchair. 2) If you do end up needing a wheelchair for the rest of your life - so be it! I mean, I much rather have a job I enjoy and need a wheelchair for everything than let the rest of my life fall apart. I might see if you can find a new doctor...he doesn't sound very compassionate.
  2. I went to work for a few weeks in a wheelchair. I was strong enough to push the manual type around for short distances and it was a great help. I was much, much less tired at the end of the day without the constant standing. For longer trips (like to the cafeteria for lunch) my coworkers didn't seem to mind pushing me. As soon as I could comfortably walk the distances involved, I returned the (rented) wheelchair, but on bad days I sometimes wish I still had it. It definitely decreases the total amount of energy a day takes. I'd expect your doctors to undertand that. Also, on a personal note, being in a wheelchair does change the way that people interact with you. I didn't have any of the negative experiences that many people on these boards mention fortunately. My experience was that people were much more respecful, offered to help more, started conversations with me when before they would have just ignored me etc. But it was a very very odd feeling. It wasn't like _I_ had changed at all.
  3. I really like the "high protein" banana ensure. It was a main source of nutrition for awhile, but even after I was back to eating regular meals I still had it for breakfast a lot.
  4. I feel sick (dizzy, vision blacks out) right away and then it fades within a few seconds. For about 2-4 minutes I feel okay, then I slowly get worse and worse. If I'm walking I can make it for a half an hour or more, but standing still I have to sit down by 10 minutes. Apparently I can actually stay standing for a whole 45 minutes without fainting, but well before that point I'm unbelievably dizzy, nauseous, my heart is pounding, and I can't see. And I feel horrible for hours afterwards. Of course, this is all WITH my medicine. There was a point where I couldn't stand for 2 minutes at all.
  5. At about the same time I was diagnosed with POTS they also noticed my vitamin D level was very low. I took lots of vitamin D for awhile with no noticeable effects (bad or good). For 2 months I took a prescription dose, then another few months of over-the-counter vitamins. The levels in my blood increased, but my doctor didn't think it was actually causing any symptoms anyway.
  6. Welcome! I think a lot of us have had better times and worse times. I'd like to add my recent experiences since you asked about someone who was bedridden and then got better. I spent last summer in a hospital, in a nursing home, and then home mostly in bed. But by the fall I was going to work part-time in a wheelchair, then a a few more hours without even needing the wheelchair, and I've just gone back to working full-time. I'm still really struggling to work full-time (my days off I rarely make it off the couch and such), but I'm doing about 500% better than I was this summer. I figure it's some combination of medicine, luck, and determination. My temperature seems to flucuate too, but not as dramatically as yours. And it doesn't really seem to be tied to much of anything. Although I have noticed that if I feel feverish sometimes my temperature is actually low (around 95.5-96.5) rather than high. Do you notice that low temperatures make you feel bad or is it just odd?
  7. I take florinef and propranolol (a beta blocker). With midodrine, the combination seems to work pretty well for me.
  8. I take 10mg twice a day. Once in the morning and then again in the afternoon/evening when I begin feeling tachy again. I've taken as much as 20mg 4 times a day, but it made me faint even though I felt better when I wasn't fainting.
  9. I've been on Diamox before (to reduce cerebrospinal fluid that was causing headaches and pressure behind my eyes). There are a few weird side effects that a lot of doctors forget to mention. Obviously, everyone has their own experiences, but a lot of people feel their hands/feet tingle and even more people notice carbonated beverages taste really funny. Just a heads up!
  10. Obviously, everyone has different experiences, but you said you wanted GOOD ones... I've been on florinef for 4 months. It's definitely helped me and hasn't had any noticeable side effects. I've been lucky with most medicines, but florinef has been particularly easy for me.
  11. I think it's best to go to the doctor if you have a sore throat. The test for strep is fast and it can save you a lot of suffering. Untreated strep can lead to worse things (which I found out the hard way). Regardless, I hope you feel better soon!
  12. I'm working 15-20 hours a week now, but in August I wasn't working at all and I spent a lot of July in a hospital/nursing home. Medicine and exercise is definitely helping, but compression stockings made the most immediate difference. I used a wheelchair for a few weeks until I started feeling better. I've been able to work a few more hours each week. I feel very lucky to have a job where I can sit all day, take breaks, and work very flexible hours. Just being able to work at all has really helped my confidence too. I'm exhausted, but it seems worth it.
  13. I hope you feel better! I'll send good thoughts in your direction. I know that Hopkins will sometimes do an MRI on someone that has a pacemaker, but it's a big ordeal. Just make sure everyone knows. Don't hesitate to keep repeating that you're concerned about it. At the very least, they should have extra doctors on hand.
  14. Hopefully someone will have better experiences, but: Reglan (by IV) triggered a panic attack that was bad enough everyone thought I was having an allergic reaction to it. I'd never had a panic attack before so I had no idea what was going on, but I was in the hospital so it was pretty easy to fix. A friend's mother has mild panic symptoms with Reglan, but she finds it to be effective enough to deal with this side effect. I think this is very rare, but a variety of mental side effects are listed so you should watch for mood changes when you take it.
  15. I like the Trader Darwins chewable multivitamins for kids you can get from Trader Joes. It has glucose syrup and sucrose in it, but no artificial sweeteners.
×
×
  • Create New...